Any second timers?

A board to discuss the Multiple Sclerosis modifying drug Rebif

Any second timers?

Postby conandcait » Fri Oct 26, 2007 9:35 am

I posted elsewhere that my neuro wants to re-titrate me on Rebif after my liver enzymes come back down. Is there anyone else that has done this? How is it going if so? How long did it take for them to come back to normal? Any info is appreciated!!!
Thanks a bunch,
Kelli
User avatar
conandcait
Family Member
 
Posts: 55
Joined: Wed Oct 24, 2007 3:00 pm
Location: Florida

Advertisement

Postby Grumpster » Tue Oct 30, 2007 8:49 am

Hello Kelli,

I am on my first run with Rebif (3 years). I know my enzymes are high too. I may be taken off soon. I do not know much about going back after a stop. I am wondering what you did in the interim?

I guess Tysabri is an option when we start to reject the others. PML is kind of a scary thought though.

Best of luck,

REBIF SUX that is all I know.

G
User avatar
Grumpster
Family Elder
 
Posts: 169
Joined: Tue Aug 01, 2006 3:00 pm
Location: S. California

Postby conandcait » Tue Oct 30, 2007 2:34 pm

Hey, G. I started on Copaxone, then went to Avonex, then Tysabri (before it was pulled) then back to Avonex, then Rebif. I stopped on Oct 12 of this year, and am doing nothing. I have an entire titration box of Betaseron in my closet, cause my ins. wouldn't allow it before I did Rebif. I also have an entire box of Rebif 44 in my fridge. Just threw away a half box of Avonex, felt like it was sacrilege, I' m going to hell or something. I have to have my LFT again beginning of Nov to see, but they mailed me the info on 3 diff oral trials. In theory, after doing shots for 7 years a pill would be AWESOME, but the side effect list is SCARY!!! Serono told me if the AST and AFT ever get to 5 times normail, you can not re-do Re-bif! I am at 3 times normal. I asked her at what point am I doing irreperable liver damage, that's when she told me 5 times normal level, and you're cut off. I have often wondered aloud, If I have had ift for 17 years, mild, with very slight progression, the MS MAY put me in a wheelchair, but the meds could kill me!!! My husband just says " You have to do the medicine for the kids ( 6 and 4), but he doesn't realize how much It does stink!! I'll go to put my Rebif shot in my upper arm, and he walks by and winces audibly!! I'm like come on, wuss!! Our life ins. co. sent out a nurse (pre dx) for blood draw, he had to lay on the couch cause she was fishin in his arm!!!
Kelli
User avatar
conandcait
Family Member
 
Posts: 55
Joined: Wed Oct 24, 2007 3:00 pm
Location: Florida

Postby Grumpster » Tue Oct 30, 2007 4:08 pm

It is really amazing what we can overcome. I used to think, me a shot on myself...no way. Then I got used to the autojet. After heavy bruising I now just free hand it if I can reach the area. My wife will not watch and she wants not to know when I take a shot.

All the CRAB drugs are pretty bad. An oral med would be awesome. I do not know how they could have worse side effects that the ones I have tried.

I just hope and pray that something revolutionary (a cure perhaps) comes along before I can not take it anymore. My posts on MS & Depression will shed some light on that.

Take care and take it light. Humor is all that keeps me off the bridge sometimes.

G
User avatar
Grumpster
Family Elder
 
Posts: 169
Joined: Tue Aug 01, 2006 3:00 pm
Location: S. California

Postby conandcait » Tue Oct 30, 2007 4:51 pm

Hey G,
I HATE THE AUTOINJECTOR- that squishing sound uck! After years of Copaxone and Avonex, I prefer to freehand it too. Oral med side effects (to name but a few) Increase chance of: lymphoma, macular edema, skin cancer?!?!, liver failure, heart attack, pml, etc... I have never had a prob with the shot until I over used my upper legs so much they rejected the med- scar tissue. I can't do my upperarm with Avonex9 1 1/4 in. needle I am a thin person, and I think I would pass out. BUT, for me, the Avonex was the lesser of 5 evils, so I guess I'll see what Mayo says in Dec. I am certain another MRI is in my future after my 2 week relapse ( which I have never had before). It stinks.
Kelli
User avatar
conandcait
Family Member
 
Posts: 55
Joined: Wed Oct 24, 2007 3:00 pm
Location: Florida

Postby scoobyjude » Sun Nov 04, 2007 7:37 pm

Kelli, I'm only on my first go round with Rebif (1 and 1/2 years in). My enzymes have gone up a few times but luckily have gone back down by the next time they checked. I am terrified of what I will do if I have to go off Rebif. Don't get me wrong, I absolutely HATE the injections but I'm used to it. My boyfriend won't even watch me inject and if I hit something and there's blood or a bruise, he can't even look at it after. He doesn't understand why I like to self inject rather than autoinject. To be quite honest I had one bad experience with the autoinject where I hit a vein and that was it. That snapping sound send chills through my spine.

I definitely am interested in an oral med but am waiting to see which looks best. I know there are a lot of scary side effects possible but I thought Rebif was pretty scary too. I guess you just have to take a chance either way.

Good luck at Mayo. Hope they'll have a lot of good info for you.
User avatar
scoobyjude
Family Elder
 
Posts: 516
Joined: Sat Feb 18, 2006 4:00 pm
Location: suburb of Chicago, IL USA

Postby Sandrine » Wed Nov 07, 2007 5:24 am

I've heard from a doctor that there are people who can restart with interferon beta again when the liver enzymes have normalized and that it is possible that the enzymes stay in the normal range after that break. He supposed it could be something like an "autoimmune hepatitis"?

Regards from gerrmany,
Sandrine
User avatar
Sandrine
Family Member
 
Posts: 51
Joined: Mon Aug 27, 2007 3:00 pm
Location: Germany


Return to Rebif

Who is online

Users browsing this forum: No registered users

cron